MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREWS, MP, CROSS-PIN, DIAM.2.0X12MM,(5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREWS, MP, CROSS-PIN, DIAM.2.0X12MM,(5/PACKAGE); IMPLANT
Catalog Number 50-20712
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the surgeon was using the guides for a chin implant and the screw broke off before fully tightening.The part of the screw that had been inserted was removed and thrown out.There was no surgical delay nor medical intervention reported, and the procedure was completed succesfully.
 
Additional Manufacturer Narrative
The product was returned for investigation and the reported event could be confirmed.The investigation shows that the screw was strongly damaged by too high torsional forces during the insertion and as a result it was broken off during the removal.Most likely during the insertion the satisfying result was not achieved and therewith the screw was pre-damaged.Therefore by the attempt to remove the screw the breakage occurred.The fracture surface shows the typical flow structures of a ductile torsional breakage.The root cause of the failure could have been a too small diameter or a too low deepness of the pilot hole.The investigated failure modes (intraoperative screw fracture) and the related root cause (too high torsional forces) can be attributed to a user related event.Due to the strong damages, it is not possible to determine the identification of the fragment in the bone.The 2.0 mp screwdriver blade (green/red) was used.Most likely blade used was identified to be # 60-20140 ¿ 2.0mm/2.3mm mp screwdriver blade for mp module, which is indicated to be used for the complained screw.Additionally, the drill used to pre-drill is 60-15020, which is adequate to be used in combination with the complained screw.Based on the evaluation no indications for any design, material or manufacturing related problems were found in this investigation.
 
Event or Problem Description
It was reported that the surgeon was using the guides for a chin implant and the screw broke off before fully tightening.The part of the screw that had been inserted was removed and thrown out.There was no surgical delay nor medical intervention reported, and the procedure was completed successfully.

Brand Name
BONE SCREWS, MP, CROSS-PIN, DIAM.2.0X12MM,(5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7643457
Report Number0008010177-2018-00056
Device Sequence Number125812
Product Code JEY
UDI-Device Identifier34546540602597
UDI-Public34546540602597
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-20712
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1